MAUDE Adverse Event Report: THERAGENICS CORPORATION THERASEED PD-103; RADIONUCLIDE BRACHYTHERPY SOURCE

THERAGENICS CORPORATION THERASEED PD-103; RADIONUCLIDE BRACHYTHERPY SOURCE
Model Number ON72X
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Upon review of the order form, it was confirmed that the units of activity ordered by the customer was converted incorrectly during the order entry process.Theragenics takes pd-103 orders in unist (u).The customer submitted the order in millicuries (mci).The customer service representative incorrectly entered the mci activity as u.The error was not detected during the order entry verification process prior to shipment of the order nor during the customer's order confirmation process.Upon quality review of the received order at the users facility, the discrepancy was detected, and the planned treatment was replaced and rescheduled with the correct activity originally planned.There was no failure or malfunction.The seed order was filled with a higher than requested activity, which would have resulted in a misadministration.
 
Event or Problem Description
Seed activity for brachytherapy order was entered using the wrong units causing a discrepancy between ordered seed strength and the seed strength that was delivered.

Brand Name
THERASEED PD-103
Common Device Name
RADIONUCLIDE BRACHYTHERPY SOURCE
Manufacturer (Section D)
THERAGENICS CORPORATION
5203 bristol industrial way
buford GA 30518
MDR Report Key6898168
Report Number1037598-2016-00001
Device Sequence Number16318434
Product Code KXK
UDI-Device Identifier00813787020846
UDI-Public00813787020846
Combination Product (Y/N)N
PMA/510(K) Number
K040339
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Replace
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other Health Care Professional
Device Model NumberON72X
Device Lot Number1642F
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/17/2016
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date09/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight82